Management of Toxicity Induced by Anti-EGFR Therapy in Metastatic Colorectal Cancer
- Autori: Rolfo, C.; Bronte, G.; Passiglia, F.; Papadimitriou, K.; Russo, A.; Peeters, M.
- Anno di pubblicazione: 2013
- Tipologia: Articolo in rivista (Articolo in rivista)
- OA Link: http://hdl.handle.net/10447/100358
Use of anti-epidermal growth factor receptor (anti-EGFR) agents has yielded significant advances in the treatment of patients with metastatic colorectal cancer. In fact these drugs, which include the monoclonal antibodies cetuximab and panitumumab, can be delivered both as a single agent and in combination with chemotherapy, achieving better survival and quality of life and in some cases also resectability of metastases. However, these agents can result in the development of toxicities that are usually different from those observed with chemotherapy alone. For the management of these adverse effects, proper knowledge is mandatory. Skin toxicity is the most frequent adverse effect. Other toxicities can be observed, such as hypomagnesemia, gastrointestinal toxicity, and thromboembolic events. Severe infusion reactions can be life-threatening. For these reasons a review of anti-EGFR-drug-related toxicity is useful for clinical practice.